The Man couldn't sleep last night. He looked like hell in the morning. I went to work as usual and when I came home he was still at home. He had taken the day off and gone to the hospital. They tested his heart. He showed me his EKG. It's all messed up. It looks worse than an episode of House. His heart doesn't work right. It's got some kind of electrical arrhythmia or something.
The doctor asked him what medications he takes and when he reported them the doctor said none of them could have caused it. Later The Man remembered a medication he forgot to mention. He looked online and one of the side-effects is the same heart rhythm problem he seems to be having.
This makes me pretty angry. Whatever you do, never take any medications advertised on TV. I'm pretty sure that these days pharmaceutical companies can get just about anything put on the market. I'm pretty sure that most of these companies are investors in other companies, some of which probably have toxic waste they need to unload. Drugs are probably a good way to unload these toxins. Have a bunch of waste? Call it a drug and have people inhale it whenever they feel like they can't breathe.
I believe that it's better to avoid all drugs if at all possible. The only medication you should take is the kind they give you when you are in the hospital. I took a medication for a while and it gave me permanent tinnitus. So-called "lifestyle" medicines should be avoided at all costs. This includes medications to control health problems caused by lifestyle things, such as depression or cholesterol meds. Anything that you see on TV with the line "ask your doctor" should be avoided. Let your doctor ask you and then say no.
Aside from my outrage over our capitalistic health industry, I feel something negative about this unfolding of events. Will The Man be able to return to the PCT to complete his section hike this year? Will he give up backpacking for good? What will that mean for me being able to do another long distance hike? Will we ever hike the PCT or the CDT together?